MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 007042
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure a 145cm j tip angio guidewire was being used to treat a moderately tortuous, moderately calcified lesion in the left anterior descending (lad) artery.No damage was noted to the packaging.No issues were noted when removing the device from the packaging per the ifu.The device was inspected with no issues, the device was prepped per the ifu with no issues identified.The wire tip was formed by the physician.The lesion was not pre-dilated, the device did not pass through a previously-deployed stent, resistance was not encountered when advancing the device and excessive force was not used during insertion/delivery.It was reported that when removing the j wire from the diagnostic catheter in the patient, the wire felt gritty, the wire was wiped on a gauze and green residue was removed.The device was replaced by another medtronic product.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Image review: two still images were provided for review.The first image was of the inner pouch of an angiographic guide wire.The lot number on the label of the inner pouch matches the lot number provided in the complaint file.The second image was of gauze in a plastic bag.Blood and green residue visible on the gauze.There was no image provide of the angiographic guide wire.Additional information: the coating was moistened prior to use with normal saline.The wire was wiped on a wet gauze and green residue was removed.It was reported that the wire did not feel gritty when inserting it into the guide catheter on the first insertion, but it felt strange when removing it.It also felt different during the second insertion and it reportedly felt strange on removing it when they tried to reposition the same catheter and debris was noticed on removal of the wire.The catheter was removed with the wire still in it.It was further reported that it was highly likely that fragments/pieces of the wire coating were left in the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: angiographic guide wire received loaded in a non-medtronic diagnostic catheter.It was not possible to remove the wire from the catheter.The product was noticeably kinked at the hub of the catheter and various kinks along the catheter.The spring of the guidewire was kinked in two places, indicating the spring was under stress.The coating at the proximal end which was not under the catheter was in good condition.Gauze was soaked in saline the section of the spring not under the catheter was wiped with no coating residue found to be coming off the spring.Coating residue was identified at the tip of the catheter and on both ends of the j straightener.The spring was removed from the catheter and it was found that the spring had light coating from 6cm to the distal tip of the spring.It was noted there was a lot of crystalized blood at the tip of the spring.The 6cm section of the spring was wiped with a saline soaked gauze and found blood and flakes of coating coming off the spring.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12511369
Report Number1220452-2021-00055
Device Sequence Number3788213
Product Code DQX
UDI-Device Identifier00643169856714
UDI-Public00643169856714
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Model Number007042
Device Catalogue Number007042
Device Lot NumberGFFP0081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer09/23/2021
01/13/2022
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/21/2021
01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown